Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had bilateral breast reconstruction done. Have frozen shoulder. Taking letrozole. Any advice?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
Good morning........almost 3 years ago I had bi-lateral breast reconstruction. Initially I needed to be treated for a frozen shoulder on the left side, and the injection did free the shoulder for good movement. I still do have quite a bit of pain under the arm since surgery. A further scan shows that there is no recurrence of any malignancy in the breast and my breast surgion assures me that all is well from his point of view, and says that he doesnt need to see me again. I take letrozole on a daily basis......they have already pushed my cholesterol up and lowered my calcium levels. Any advice please? I am a 66 year old lady, and will accept the word "arthritis" but I didnt have any of these problems before reconstructions/medication. XXXXXX
Posted Fri, 26 Apr 2013 in Women's Health
Answered by Dr. Shailja Puri 39 minutes later

Thanks for your query.

The problem of frozen shoulder will be benefitted by regular exercise and physiotherapy.
Steroid injection may be required if the problem does not resolve by exercise alone. I guess, you have had steroid injection in the shoulder joint.

The raised levels of cholesterol and low calcium level may not be related to letrozole.
Calcium deficiency is common in post menopausal women. Calcium supplements will help in this condition.
The raised cholesterol needs to be checked because letrozole has other cardiovascular side effects like embolism, sudden cardiac arrest, etc.
A complete lipid profile is advisable.

Please visit your doctor for further work up.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor